Results 1 to 10 of 10

Thread: 5 minutes running = hellaceous next-day pain?

Hybrid View

  1. #1
    Join Date
    May 2012
    Location
    Northern Rockies
    Posts
    284
    Thanks
    71
    Thanked 168 Times in 95 Posts

    Default 5 minutes running = hellaceous next-day pain?

    Hi all. Haven't been posting a lot lately. Off plaquenil for visit to teaching hospital soon, not feeling great, and having problems in personal life that make me not so cheerful. So, just not been up to socializing, on the internet or otherwise. But I do read posts, and hope you all are well!

    Anyway, yesterday, I had to run for about five minutes to make a very tight flight connection. I didn't think much of it, but for the whole flight, my chest burned, and I could not stop coughing. That has gone away. I figure it was probably some sort of bronchospasm caused by the exertion (I don't exert all that much these days).

    For the rest of the day, I was okay, but woke up this morning and holy crap-- I can't even walk normal. I just sort of shuffle. My legs are in such pain. Pain like when you've run for miles and miles the day before and the next day you're sore. But worse. And I barely jogged for five minutes. Is this something people have experienced related to inflammatory/AI disease? I've never had such a terrible next-day impact from such low-level exercise, even when I've been out of shape. Oy.

  2. #2
    tgal's Avatar
    tgal is offline Super Moderator Super ModeratorEmperor of the Solar System
    Join Date
    Jan 2010
    Location
    Houston, Texas
    Posts
    4,521
    Thanks
    1,547
    Thanked 1,741 Times in 1,211 Posts

    Default

    Oh Derrie I hate that you came off the plaquenil. I did it too to try to get the tests to show what was going on but I have paid dearly for it for years. I hope that doesn't happen to you.

    Untreated, your body reacts to stress, physical (like excercise) or mental/emotional by attacking itself. What would would usually be a light soreness gives the immune system the all go signal and the attack in on. It thinks there is a problem and it begins its job when it shouldn't. Hence, a small problem turns into a big one.

    i hope you feel better very soon. Pay close attention to everything so you can tell your doctor. I will be thinking of you
    Mari

    Success is not final, failure is not fatal: it is the courage to continue that counts.

    ~Winston Churchill~







  3. #3
    Saysusie's Avatar
    Saysusie is offline Super Moderator Super ModeratorEmperor of the Universe
    Join Date
    Nov 2001
    Location
    Victorville, California
    Posts
    7,690
    Blog Entries
    9
    Thanks
    1,563
    Thanked 912 Times in 576 Posts

    Default

    As Tgal mentioned, many people have attempted to taper their Prednisone without great success. Many have found that they had to remain on a maintenance dosage in order to keep symptoms at bay. Also, that at times of stress and/or flare, their dosage had to be increased.
    I am sorry that you are still dealing with the after affects of your exertion. This may also be a part of the decreased dosage of Prednisone.
    I hope that you feel better soon and perhaps you can talk to your doctors about tapering slower or leveling off at a maintenance dosage.

    Peace and Blessings
    Namaste
    Saysusie
    Look For The Good and Praise It!

  4. #4
    Join Date
    Feb 2011
    Location
    Duncan, BC, Canada
    Posts
    16
    Thanks
    0
    Thanked 4 Times in 3 Posts

    Default

    Hi Derrie,

    Yes, I've had the same thing happen to me. The pain in the large muscles of my legs was brutal.

    I too am not on Plaquenil. No Mari, I didn't stop taking it -- my Rheumy took me off it after being on it for over a year and half. For me, plaquenil does squat to control my lupus. I realize that most us with lupus take plaquenil as the standard but a small percentage of us (like me) it does nothing for. I wish I could take it and have it control my lupus for years at a time but I'm unlucky and have to keep having my meds adjusted. Right now, I've been on azithioprine with high doses of iv methylprednisolone. This has worked for the last two years but in the last three months I've been flaring again. I go back to the Rheumy in early November -- I'm sure she will have a new drug concoction for me to try.

    Anyways, I hope you're feeling better soon Derrie!

    Cheers, Donna

  5. #5
    tgal's Avatar
    tgal is offline Super Moderator Super ModeratorEmperor of the Solar System
    Join Date
    Jan 2010
    Location
    Houston, Texas
    Posts
    4,521
    Thanks
    1,547
    Thanked 1,741 Times in 1,211 Posts

    Default

    I made the comment to Derrie because, if I remember correctly (which I may not knowing how bad my short term memory is), she made this choice on her own so the doctors at the new teaching hospital would see her body in its natural state. It was a comment to her personally not a general comment that all people should take plaquenil. The only thing all people should do is follow their doctors advice. If I am wrong in my memory about the decision being a personal one then my apologies for my post.

    please don't assume that someone is making a general statement that would apply across the board. Any of us that have been around awhile know that those seldom work when it comes to this disease
    Last edited by tgal; 10-14-2012 at 12:14 PM.
    Mari

    Success is not final, failure is not fatal: it is the courage to continue that counts.

    ~Winston Churchill~







  6. #6
    Join Date
    May 2007
    Location
    Seaside, Ca.
    Posts
    3,871
    Thanks
    196
    Thanked 948 Times in 732 Posts

    Default

    Derrie,
    This is exactly why I get so upset at the docs and other people who have told me that I would be fine if I just exercised.
    I know from experience that if I exercise one day, I have to take the time to recuperate the next day.
    I've also found that I can't handle a whole list of activities on one day. I try to plan one "busy" activity on a day, and it's best if I can have the next day to recuperate. I was always a busy person - raising five kids and always involved in the military community. It is really frustrating to me to be slowed down like this!
    Hugs,
    Marla

Posting Permissions

  • You may not post new threads
  • You may not post replies
  • You may not post attachments
  • You may not edit your posts
  •